Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 9:10 PM EDT for Tippecanoe County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 9:10 PM EDT (01:10 UTC)
- Expired
- Oct 18, 2007, 9:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 190110
SVRIND
INC157-190145-
/O.NEW.KIND.SV.W.0090.071019T0110Z-071019T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF LAFAYETTE...
* UNTIL 945 PM EDT
* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF SHADELAND...OR ABOUT 15
MILES SOUTHWEST OF LAFAYETTE...AND MOVING NORTHEAST AT 90 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAFAYETTE BY 915 PM EDT...
BATTLE GROUND BY 920 PM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 166 AND 185.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4058 8698 4058 8670 4034 8671 4022 8710
4041 8710
TIME...MOT...LOC 0110Z 228DEG 80KT 4033 8696
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:45 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 18, 6:45 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT THU OCT 18 2007 .AVIATION...DISCUSSION FOR 00Z TAFS RADAR MOSIACS SHOWING TSAR DEVELOPING ACRS SRN INDIANA AND EASTERN IL. THESE STORMS SHOULD IMPACT THE TAF SITES DURG THE FIRST THREE HRS OF THE TAF PD. HAVE USED TEMPO GROUPS FOR EXPECTED BRIEF LIEF CONDITIONS ASSOCIATED WITH EACH OF THE STORMS. AS THE CD FRONT REACHES INDIANA LATE TONIGHT THE TSRA THREAT WL END...LEADING TO A RETURN TO VFR CONDITIONS AFTER 06Z. GUSTY WINDS FROM THE SOUTH EXPECTED TO SHIFT TOP THE SW AFT 06Z WITH FROPA. NEGATIVE CU RULE ON THURS AS UPPER TROF PUSHES THROUGH THE RGN. TIME SECTIONS ALSO SHOW SATURATED LOWER LVLS. HENCE WL INCLUDE OVC VFR CIGS NEAR THE EXPECTED CCL OF 3500 FT. && .DISCUSSION... WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS EVENING. SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE EXPECTED. CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC ADJUSTMENTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...JP PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 PM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-192100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Oct 18, 8:47 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL JAMESTOWN 39.93N 86.63W
10/18/2007 E0.50 INCH HENDRICKS IN AMATEUR RADIO
K9RD0
&&
ETERRELLLocal storm report, Oct 18, 8:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL JAMESTOWN 39.93N 86.63W
10/18/2007 E1.00 INCH HENDRICKS IN AMATEUR RADIO
&&
ETERRELLLocal storm report, Oct 18, 8:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
859 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 5 W LEBANON 40.05N 86.57W
10/18/2007 E0.75 INCH BOONE IN AMATEUR RADIO
&&
ETERRELLLocal storm report, Oct 18, 9:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
903 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL 4 WSW LEBANON 40.03N 86.54W
10/18/2007 E0.50 INCH BOONE IN PUBLIC
&&
ETERRELLLocal storm report, Oct 18, 9:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 5 E FRANKFORT 40.28N 86.42W
10/18/2007 E0.75 INCH CLINTON IN AMATEUR RADIO
ON STATE ROAD 38
&&
ETERRELLSpecial weather statement, Oct 18, 9:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 910 PM EDT THU OCT 18 2007 INZ021-028>031-035>040-043>048-051>056-060>064-067>071-190300- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-HOWARD-JACKSON-JOHNSON-KNOX-LAWRENCE- MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM- SHELBY-SULLIVAN-TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 910 PM EDT (810 PM CDT) THU OCT 18 2007 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED THUNDERSTORMS WILL PUSH ACROSS CENTRAL INDIANA THROUGH 1100 PM. THE STORMS WILL MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. SOME AREAS THAT MIGHT BE AFFECTED BY THE STORMS INCLUDE BLOOMINGTON...INDIANAPOLIS...KOKOMO...LAFAYETTE... BRAZIL...LINTON AND SPENCER. THESE STORMS WILL BE CAPABLE OF STRONG WINDS TO 45 MPH...HEAVY RAINS AND HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING AND BE READY TO TAKE ACTION IF WARNINGS ARE ISSUED. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Warren | 34 min |
| Oct 18, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 36 min |
| Oct 18, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 45 min |
| Oct 18, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 49 min |
| Oct 18, 9:18 PM EDT | Tornado Warning | IND | Tippecanoe | 42 min |
| Oct 18, 9:38 PM EDT | Tornado Warning | IND | Boone, Clinton | 36 min |
| Oct 18, 10:06 PM EDT | Tornado Warning | IND | Howard | 39 min |
| Oct 18, 10:16 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.